Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 67, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at May 12, 2008, 3:16 AM CDT for 16 counties in Florida. It took effect at May 13, 2008, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2008, 3:16 AM CDT (08:16 UTC)
- In effect from
- May 13, 2008, 12:00 PM CDT
- Expired
- May 13, 2008, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.3 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1394 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1374 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 8.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 120816 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 416 AM EDT MON MAY 12 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM EDT (11 AM CDT) UNTIL 9 PM EDT (8 PM CDT) THIS EVENING FOR THE FLORIDA BIG BEND AND EASTERN FLORIDA PANHANDLE DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...A RED FLAG WARNING IS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TUESDAY AFTERNOON UNTIL 8 PM EDT /7 PM CDT/ TUESDAY EVENING FOR THE SAME AREAS DUE TO SIMILAR CONDITIONS... .MUCH DRIER AIR WILL OVERSPREAD THE REGION TODAY IN THE WAKE OF A STRONG COLD FRONT. LONG DURATIONS OF LOW RELATIVE HUMIDITY WILL ENHANCE THE SPREAD OF WILDFIRES TODAY. THE DRY CONDITIONS WILL CONTINUE ON TUESDAY WITH ANOTHER PERIOD OF RED FLAG CONDITIONS EXPECTED FOR THE SAME AREAS. FLZ007-009>019-026>029-034-130100- /O.UPG.KTAE.FW.A.0059.080513T1700Z-080514T0000Z/ /O.NEW.KTAE.FW.W.0067.080513T1700Z-080514T0000Z/ /O.CON.KTAE.FW.W.0066.080512T1600Z-080513T0100Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- DIXIE- 416 AM EDT MON MAY 12 2008 /316 AM CDT MON MAY 12 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON EDT /11 AM CDT/ TODAY TO 9 PM EDT /8 PM CDT/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM EDT /7 PM CDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM EDT /7 PM CDT/ TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT FROM NOON EDT /11 AM CDT/ TODAY TO 9 PM EDT /8 PM CDT/ THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. $$ JAMSKI
5 follow-up statements
000 WWUS82 KTAE 121937 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 337 PM EDT MON MAY 12 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT (8 PM CDT) THIS EVENING FOR THE FLORIDA BIG BEND AND EASTERN FLORIDA PANHANDLE DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TUESDAY AFTERNOON UNTIL 8 PM EDT /7 PM CDT/ TUESDAY EVENING FOR THE SAME AREAS DUE TO SIMILAR CONDITIONS... .HIGH PRESSURE BUILDING INTO THE FORECAST AREA WILL CONTINUE TO SPREAD VERY DRY AIR THROUGH TUESDAY. LONG DURATIONS OF LOW RELATIVE HUMIDITY AND SLOWLY WARMING TEMPERATURES WILL YIELD RED FLAG CONDITIONS FOR ALL OF THE FLORIDA COUNTIES INTO THIS EVENING AND AGAIN ON TUESDAY. LOW LEVEL MOISTURE WILL GRADUALLY INCREASE ON WEDNESDAY AFTERNOON FROM WEST TO EAST. RED FLAG HUMIDITIES ARE POSSIBLE ACROSS THE EASTERN MOST FLORIDA BIG BEND. FLZ007-009>019-026>029-034-130100- /O.CON.KTAE.FW.W.0066.000000T0000Z-080513T0100Z/ /O.CON.KTAE.FW.W.0067.080513T1700Z-080514T0000Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- DIXIE- 337 PM EDT MON MAY 12 2008 /237 PM CDT MON MAY 12 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM EDT /7 PM CDT/ TUESDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM EDT /7 PM CDT/ TUESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. $$
000 WWUS82 KTAE 130106 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 906 PM EDT MON MAY 12 2008 ...RED FLAG WARNING HAS EXPIRED THIS MONDAY EVENING FOR THE FLORIDA BIG BEND AND EASTERN FLORIDA PANHANDLE... ...A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TUESDAY AFTERNOON UNTIL 8 PM EDT /7 PM CDT/ TUESDAY EVENING FOR THE FLORIDA BIG BEND AND EASTERN FLORIDA PANHANDLE DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY... .HIGH PRESSURE BUILDING INTO THE FORECAST AREA WILL CONTINUE TO SPREAD VERY DRY AIR THROUGH TUESDAY. LONG DURATIONS OF LOW RELATIVE HUMIDITY AND SLOWLY WARMING TEMPERATURES WILL YIELD RED FLAG CONDITIONS FOR ALL OF THE FLORIDA COUNTIES TUESDAY. LOW LEVEL MOISTURE WILL GRADUALLY INCREASE WEDNESDAY AFTERNOON FROM WEST TO EAST. FLZ007-009>019-026>029-034-131130- /O.EXP.KTAE.FW.W.0066.000000T0000Z-080513T0100Z/ /O.CON.KTAE.FW.W.0067.080513T1700Z-080514T0000Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- DIXIE- 906 PM EDT MON MAY 12 2008 /806 PM CDT MON MAY 12 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM EDT /7 PM CDT/ TUESDAY... ...RED FLAG WARNING HAS EXPIRED THIS MONDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM EDT /7 PM CDT/ TUESDAY. THE RED FLAG WARNING IS NO LONGER IN EFFECT THIS MONDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ BARRY
000 WWUS82 KTAE 130751 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 351 AM EDT TUE MAY 13 2008 ...A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TUESDAY AFTERNOON UNTIL 8 PM EDT /7 PM CDT/ TUESDAY EVENING FOR THE FLORIDA BIG BEND AND EASTERN FLORIDA PANHANDLE DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...A FIRE WEATHER WATCH IS NOW IN EFFECT FROM 2 PM UNTIL 6 PM EDT WEDNESDAY AFTERNOON FOR EASTERN PORTIONS OF THE FLORIDA BIG BEND DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY... .HIGH PRESSURE OVER THE EASTERN U.S. WILL CONTINUE TO SPREAD VERY DRY AIR ACROSS THE REGION TODAY. LONG DURATIONS OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL YIELD RED FLAG CONDITIONS FOR THE FLORIDA BIG BEND AND EASTERN PANHANDLE. ONSHORE WINDS WILL GRADUALLY INCREASE LOW LEVEL MOISTURE FOR ALL BUT THE EASTERN BIG BEND WEDNESDAY WHERE THE DRIER AIR WILL PERSIST. FLZ019-028-029-034-132030- /O.NEW.KTAE.FW.A.0060.080514T1800Z-080514T2200Z/ /O.CON.KTAE.FW.W.0067.080513T1700Z-080514T0000Z/ MADISON-TAYLOR-LAFAYETTE-DIXIE- 351 AM EDT TUE MAY 13 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT WEDNESDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT THIS AFTERNOON TO 8 PM EDT THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ007-009>018-026-027-132030- /O.CON.KTAE.FW.W.0067.080513T1700Z-080514T0000Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-LIBERTY-WAKULLA- 351 AM EDT TUE MAY 13 2008 /251 AM CDT TUE MAY 13 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. $$ JAMSKI
000 WWUS82 KTAE 132044 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 444 PM EDT TUE MAY 13 2008 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR THE FLORIDA BIG BEND AND EASTERN FLORIDA PANHANDLE DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...A FIRE WEATHER WATCH REMAINS IN EFFECT FROM 2 PM UNTIL 6 PM EDT WEDNESDAY AFTERNOON FOR EASTERN PORTIONS OF THE FLORIDA BIG BEND DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY... .A RIDGE OF HIGH PRESSURE TRAVELING OVER THE FORECAST AREA KEEPS DRY CONDITIONS IN PLACE...SO RED FLAG WARNING CONTINUES THROUGH THIS AFTERNOON. WINDS TOMORROW SHOULD VEER TO THE SOUTH... ALLOWING MORE LOW-LEVEL MOISTURE INTO THE AREA. DESPITE THE INCREASED MOISTURE RH VALUES TOMORROW WILL DIP BELOW CRITICAL LEVELS IN THE EASTERN BIG BEND...ALTHOUGH DURATIONS MAY NOT REACH 4 HOURS...SO CHOSE NOT TO UPGRADE FIRE WEATHER WATCH TO A WARNING FOR TOMORROW AFTERNOON. AS A COLD FRONT APPROACHES FROM THE WEST ON THURSDAY...INCREASED MOISTURE AND CHANCE OF SHOWERS AND THUNDERSTORMS ELIMINATE THE POSSIBILITY OF CRITICAL LEVELS BEING REACHED. FLZ019-028-029-034-141130- /O.CON.KTAE.FW.W.0067.000000T0000Z-080514T0000Z/ /O.CON.KTAE.FW.A.0060.080514T1800Z-080514T2200Z/ MADISON-TAYLOR-LAFAYETTE-DIXIE- 444 PM EDT TUE MAY 13 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON FOR POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ007-009>018-026-027-140000- /O.CON.KTAE.FW.W.0067.000000T0000Z-080514T0000Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-LIBERTY-WAKULLA- 444 PM EDT TUE MAY 13 2008 /344 PM CDT TUE MAY 13 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. $$ RUBIO/DUVAL
000 WWUS82 KTAE 140005 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 805 PM EDT TUE MAY 13 2008 ...A RED FLAG WARNING HAS EXPIRED THIS TUESDAY EVENING... ...A FIRE WEATHER WATCH REMAINS IN EFFECT FROM 2 PM UNTIL 6 PM EDT WEDNESDAY AFTERNOON FOR EASTERN PORTIONS OF THE FLORIDA BIG BEND DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY... .A RIDGE OF HIGH PRESSURE TRAVELING OVER THE FORECAST AREA KEEPS DRY CONDITIONS IN PLACE. WINDS WEDNESDAY SHOULD VEER TO THE SOUTH... ALLOWING MORE LOW-LEVEL MOISTURE INTO THE AREA. DESPITE THE INCREASED MOISTURE RH VALUES WEDNESDAY WILL DIP BELOW CRITICAL LEVELS IN THE EASTERN BIG BEND...ALTHOUGH DURATIONS MAY NOT REACH 4 HOURS...SO CHOSE NOT TO UPGRADE FIRE WEATHER WATCH TO A WARNING FOR WEDNESDAY AFTERNOON. AS A COLD FRONT APPROACHES FROM THE WEST ON THURSDAY...INCREASED MOISTURE AND CHANCE OF SHOWERS AND THUNDERSTORMS ELIMINATE THE POSSIBILITY OF CRITICAL LEVELS BEING REACHED. FLZ019-028-029-034-141130- /O.EXP.KTAE.FW.W.0067.000000T0000Z-080514T0000Z/ /O.CON.KTAE.FW.A.0060.080514T1800Z-080514T2200Z/ MADISON-TAYLOR-LAFAYETTE-DIXIE- 805 PM EDT TUE MAY 13 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON... ...RED FLAG WARNING HAS EXPIRED THIS TUESDAY EVENING... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ007-009>018-026-027-140115- /O.EXP.KTAE.FW.W.0067.000000T0000Z-080514T0000Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-LIBERTY-WAKULLA- 805 PM EDT TUE MAY 13 2008 /705 PM CDT TUE MAY 13 2008/ ...RED FLAG WARNING HAS EXPIRED THIS TUESDAY EVENING... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$ RUBIO/BARRY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at May 12, 2:40 AM CDT, 36 minutes earlier.
Area forecast discussion, May 12, 2:40 AM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
340 AM EDT MON MAY 12 2008
.SYNOPSIS...
THE 04 UTC REGIONAL SURFACE ANALYSIS SHOWED A WELL-DEFINED COLD
FRONT (ESPECIALLY FOR THIS TIME OF YEAR) FROM NEAR JACKSONVILLE
FL...TO APALACHICOLA FL...EXTENDING WEST SOUTHWESTWARD INTO THE GULF
TO THE EAST TX COAST. THE SURFACE DEWPOINT DROPPED A WHOPPING 23
DEGREES F IN ONE HOUR AT THE TALLAHASSEE REGIONAL AIRPORT AS THE
COLD FRONT WENT THROUGH BETWEEN 11 PM EDT AND MIDNIGHT. OUR LOCAL
RADARS ARE RESTING PEACEFULLY AS A STABLE DRY AIRMASS SPREADS ACROSS
OUR AREA. VAPOR IMAGERY AND UPPER AIR PROFILERS SHOW THE STRONG
TROUGH RESPONSIBLE FOR ALL OF THE MAYHEM THIS WEEKEND WAS MOVING
EAST OFF THE MID ATLANTIC COAST.
IT WAS A CLOSE CALL FOR OUR AREA YESTERDAY FOR SEVERE WEATHER. WHILE
WE GOT A FEW REPORTS OF MINOR WIND DAMAGE IN OUR SOUTH CENTRAL GA
COUNTIES...WE WERE SPARED THE WIDESPREAD SEVERE WEATHER THAT
OCCURRED JUST TO OUR NORTH AND EAST. THERE WAS AMPLE CAPE AND
VERTICAL WIND SHEAR TO SUPPORT SEVERE STORMS IN OUR AREA...BUT
THE DEEP LAYER MOISTURE AND VERTICAL MOTION (BOTH MESOSCALE AND
SYNOPTIC) WERE LACKING.
&&
.SHORT TERM...
(TODAY THROUGH WEDNESDAY) THE 00 UTC GFS/NAM AND 12 UTC SUNDAY ECMWF
INDICATE FAIR WEATHER FOR OUR AREA THIS PERIOD AS DEEP LAYER RIDGING
SLOWLY DEVELOPS OVER THE SOUTHEAST. TEMPERATURES WILL BE SLIGHTLY
BELOW AVERAGE THIS AFTERNOON DUE TO WEAK COLD AIR ADVECTION.
TEMPERATURES WILL BE ABOUT 10 DEGREES BELOW AVERAGE (IN THE NORMALLY
COLDEST INLAND LOCATIONS) TONIGHT AS LIGHT WINDS AND VERY DRY AIR
ALLOW STRONG RADIATIONAL COOLING TO OCCUR. TEMPERATURES WILL WARM TO
NEAR AVERAGE TUESDAY AFTERNOON...AND REMAIN THERE THROUGH WEDNESDAY.
MOISTURE WILL INCREASE FROM WEST TO EAST TUESDAY AND WEDNESDAY...BUT
THERE WILL LIKELY NOT BE ENOUGH INSTABILITY OR FORCING TO WARRANT
ANY POP...EXCEPT FOR A 20 PERCENT POP WEST OF DOTHAN ON WEDNESDAY
AFTERNOON.
.LONG TERM...
(THURSDAY-MONDAY)...SWLY MID/UPPER FLOW DOWNSTREAM OF PLAINS
TROUGH WITH EMBEDDED SHORT WAVES WILL KEEP THE SERN STATES
UNSETTLED BOTH THURSDAY AND FRIDAY, ALONG WITH WARM AND HUMID
CONDITIONS. THE SRN END OF A COLD FRONT MOVING THROUGH THE
NORTHEAST WILL BECOME QUASI-STATIONARY OVER THE DEEP SOUTH AS
SEVERAL SURFACE LOW PRESSURE WAVES DEVELOP AND MOVE ALONG IT. THE
BEST CHANCES FOR RAIN WILL BE FOCUSED NEAR THE BOUNDARY ACROSS OUR
NRN TIER ZONES, WITH SLIGHT TO LOW END CHANCE POPS TO THE SOUTH.
COMPARED TO THE MORE PROGRESSIVE EURO MODEL, THE 00Z GFS EJECTS
THE MID/UPPER LOW AND TROUGH EWD FROM THE PLAINS ACROSS THE SERN
STATES ON SATURDAY. SURFACE LOW PRESSURE FORMING ALONG THE LA
COAST WILL GRADUALLY DEEPEN AS IT LIFTS NEWD ACROSS AL AND GA,
DRAGGING ITS TRAILING COLD FRONT THROUGH THE CWA SATURDAY
AFTERNOON AND EVENING. WITH INCREASING WINDS ALOFT AND
INSTABILITY, THERE IS THE POTENTIAL FOR STRONG TO SEVERE TSTMS
ALONG AND AHEAD OF THE FRONT. IN THE WAKE OF THE FRONTAL PASSAGE,
A NWLY FLOW WILL USHER IN COOLER AND DRIER AIR FOR THE SOUTHEAST
FOR SUNDAY AND MONDAY.
&&
.AVIATION...
A COLD FRONT CONTINUES TO SLOWLY PUSH SE, AND HAS CLEARED THE
TERMINALS, WITH DEW POINTS DROPPING RAPIDLY IN ITS WAKE. NWLY
WINDS OF 10-15 KTS WITH OCNL GUSTS TO 20 KTS WILL GRADUALLY
DIMINISH OVERNIGHT AS THE PRESSURE GRADIENT RELAXES. CLEAR SKIES
AND VFR WILL PREVAIL THROUGHOUT THE TAF PERIOD. NWLY WINDS WILL
PICK UP ONCE AGAIN LATER THIS MORNING, GENERALLY IN THE 10-15 KT
RANGE WITH OCNL GUSTS TO 20 KTS POSSIBLE.
&&
.MARINE...
DESPITE THE FRONTAL PASSAGE...WINDS AND SEAS REMAIN JUST BELOW
ADVISORY LEVELS. WE WILL CANCEL THE SMALL CRAFT ADVISORY AND MENTION
EXERCISE CAUTION IN THE HEADLINES. WINDS AND SEAS WILL DECLINE LATER
TODAY AS THE RIDGE AXIS DRAWS CLOSER.
&&
.FIRE WEATHER...
EXPECT RED FLAG CONDITIONS FOR ALL FL ZONES TODAY, INCLUDING THE
IMMEDIATE COAST, DUE TO LONG DURATIONS OF VERY LOW RH. FOR THE AL
AND GA ZONES, DESPITE SUB-30 PERCENT RH VALUES TODAY, THE WIND AND
KBDI REQUIREMENTS WILL NOT BE MET. SIMILAR CONDITIONS ARE
ANTICIPATED FOR TUESDAY FOR THE SAME AREAS, AND THE CURRENT WATCH
WILL BE UPGRADED TO A WARNING. ON WEDNESDAY, A DEVELOPING ONSHORE
FLOW WILL GRADUALLY INCREASE MOISTURE FOR AREAS W OF TLH, WITH A
FEW HOURS OF SUB-35 PERCENT RH FOR THE ERN FL BIG BEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 81 49 86 59 85 / 0 0 0 0 10
PANAMA CITY 80 59 84 65 84 / 0 0 0 0 10
DOTHAN 80 53 85 61 86 / 0 0 0 0 10
ALBANY 80 49 83 59 85 / 0 0 0 0 10
VALDOSTA 80 49 83 57 85 / 0 0 0 0 10
CROSS CITY 80 50 85 55 86 / 0 0 0 0 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM NOON EDT /11 AM CDT/ TODAY TO 9 PM EDT /8
PM CDT/ THIS EVENING FOR THE FOLLOWING ZONES: BAY...
CALHOUN...DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...
INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...
LIBERTY...MADISON...TAYLOR...WAKULLA...WASHINGTON.
RED FLAG WARNING FROM 1 PM EDT /12 PM CDT/ TO 8 PM EDT /7 PM
CDT/ TUESDAY FOR THE FOLLOWING ZONES: BAY...CALHOUN...
DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
MADISON...TAYLOR...WAKULLA...WASHINGTON.
GM...NONE.
&&
LONG TERM/AVIATION/FIRE WEATHER...JAMSKI
REST OF DISCUSSION...FOURNIERHazardous weather outlook, May 11, 3:35 AM CDT, 23 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 435 AM EDT SUN MAY 11 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-120845- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 435 AM EDT SUN MAY 11 2008 /335 AM CDT SUN MAY 11 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. ...SEVERE WEATHER EXPECTED ACROSS PORTIONS OF THE AREA TODAY... ...WINDY CONDITIONS WILL POSE A HAZARD TO BOATERS ON AREA LAKES AND THE GULF COASTAL WATERS... ...THERE IS A HIGH RISK OF RIP CURRENTS TODAY ALONG THE BEACHES... .DAY ONE...TODAY AND TONIGHT... AN UNUSUALLY STRONG COLD FRONT FOR THIS TIME OF YEAR WILL MOVE RAPIDLY SOUTHEAST ACROSS THE REGION TODAY AND THIS EVENING. WINDY CONDITIONS AND SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PRECEDE THIS FRONT. THE COMBINATION OF A WARM AND HUMID AIRMASS AND STRONG WINDS WILL HELP CREATE AN ENVIRONMENT THAT IS FAVORABLE FOR LONG LIVED ROTATING THUNDERSTORMS. SOME OF THESE STORMS COULD PRODUCE LARGE HAIL...DAMAGING WINDS...AND EVEN ISOLATED TORNADOES. THE RAIN WILL END FROM NORTHWEST TO SOUTHEAST LATER TODAY AS DRIER AIR MOVES INTO THE REGION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... FAIR WEATHER IS FORECAST THROUGH WEDNESDAY. RAIN CHANCES WILL INCREASE LATER IN THE WEEK AND INTO THE WEEKEND AS A FRONTAL SYSTEM DRAWS CLOSER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TODAY DUE TO THE ENHANCED SEVERE WEATHER THREAT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.